med Bag   Ask Our Hepatitis Experts Questions About-HCV  
Back grey_arrow_rt.gif
Is itchy scaly skin a sign of thyroid problem?
Dear Dr. Chung,
My wife has be undergoing treatment for Hep C for 10 weeks. She is getting a shot once a week and taking ribavirin daily. She is genotype 2a and was diagnosed in 1996. She was treated once before but relapsed. Since this treatment started her skin has become very itchy, especially at night. Is this a side effect of the treatment or is it a sign of the advancement of the disease? Is itchy scaly skin a sign of thyroid problem?
She has had two biopsies done, neither have shown cirrhosis. But they do show mild scarring.
Thank you
  Dr Chung Writes-  
These treatments can cause a number of skin effects including dry skin....try to use moisturizers, stay well-hydrated. thyroid abnormalities don't usually present this way but she should get thyroid tests checked periodically.
  Dr. Chung      
  med Bag Ask Our Experts   icon_envelope.gif Answers